Oklahoma, 2015Drought in Oklahoma, February 1 to 28, 2015
February 1 to 28, 2015 · NWS OUN · 29 events in 29 counties and zones
With persistent dry conditions, drought persisted across much of western and central Oklahoma.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With persistent dry conditions, drought persisted across much of western and central Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 9:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 9:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CST SAT JAN 31 2015
.DISCUSSION...
THE LARGE AREA OF RAIN CONTINUES TO SHIFT NORTHEAST WITH TIME.
THERE ARE INDICATIONS IN MODELS THAT SOME REDEVELOPMENT WILL OCCUR
OVER WESTERN OKLAHOMA/WESTERN NORTH TEXAS LATER TONIGHT...ALTHOUGH
ISENTROPIC LIFT APPEARS TO END AFTER MIDNIGHT. WILL LEAVE AT LEAST
A SLIGHT CHANCE FOR RAIN OVER MOST OF OUR FORECAST AREA FOR THE
REST OF THE NIGHT...WITH HIGHEST PROBABILITIES IN THE EAST.
FOG IS DEVELOPING IN A FEW SPOTS IN WESTERN OKLAHOMA AND WESTERN
TEXAS. THE MOIST ADVECTION THAT WILL CONTINUE OVERNIGHT MAY LEAD
TO ADVECTION FOG. THIS IS MOST PROBABLE WEST OF I-35.
HAVE MADE ADJUSTMENTS TO THE RAIN AND FOG FORECASTS FOR
TONIGHT...TO REFLECT THE LATEST EXPECTED TRENDS.
&&
.PREV DISCUSSION... /ISSUED 455 PM CST SAT JAN 31 2015/
AVIATION...
STILL EXPECT SITES THAT ARE NOT IFR TO DROP INTO IFR CAT THIS
EVENING WITH REGARDS TO CEILINGS. LIGHT RAIN AND SOME VIS
RESRICTIONS WILL LINGER THROUGH OVERNIGHT BEFORE COLD FRONT SWEEPS
SOUTH. THIS WILL AID IN IMPROVING SFC VISIBILITY AND WILL BRING IN
SOME DRIER AIR THAT WILL ALLOW CEILINGS TO RISE BACK INTO MVFR CAT
BEFORE CLEARING DURING THE LATTER PART OF THE FORECAST.
30
PREV DISCUSSION... /ISSUED 239 PM CST SAT JAN 31 2015/
DISCUSSION...
RAIN CHANCES AND FOG POTENTIAL TONIGHT ARE THE FIRST CONCERNS...
THE POSSIBLY STRONG WINDS ON SUNDAY.
LATEST RADARS AND OBSERVATIONS DEPICTED MAINLY LIGHT RAIN ACROSS
MUCH OF THE AREA AS OF 230 PM. THIS RAIN WILL CONTINUE TO SPREAD
EAST FOR THE REST OF THIS AFTERNOON AND EVENING. TOTAL RAINFALL IS
EXPECTED TO GENERALLY BE IN THE 0.25 TO 0.75 INCH RANGE. LATEST
HRRR AND NAM12 HINTED THAT THE RAIN MAY GET A BIT HEAVIER OVER THE
NEXT SEVERAL HOURS NEAR AND EAST OF I-44 POSSIBLY DUE TO AN
INCREASING LOW LEVEL JET.
RAIN WILL END WEST TO EAST TONIGHT...POSSIBLY A BIT FASTER THAN
PREVIOUSLY FORECAST WITH MOST RAIN ENDING BETWEEN 9 PM AND
MIDNIGHT NEAR THE I-44 CORRIDOR INCLUDING OKLAHOMA CITY...
LAWTON...AND WICHITA FALLS AREAS. SOME DRIZZLE AND FOG WILL LIKELY
LINGER AFTER THE RAIN ENDS. ADDED FOG MENTION TONIGHT INTO SUNDAY
MORNING ACROSS THE AREA...THOUGH DOUBT THE FOG WILL BECOME DENSE
WITH VISIBILITIES GENERALLY IN THE 1/2 TO 3 MILE RANGE.
SNOW CHANCES LATE TONIGHT INTO SUNDAY MORNING APPEAR TO BE LOW AS
THE ATMOSPHERE MAY BE TOO WARM. IF IT OCCURS...LOCATIONS NEAR
ENID AND PONCA CITY MAY SEE A FEW FLAKES MIXED IN WITH ANY
LINGERING LIGHT RAIN SOMETIME BETWEEN 6 AND 10 AM SUNDAY MORNING.
NO ACCUMULATION IS EXPECTED DUE TO THE LIGHT INTENSITY OF ANY SNOW
AND WARM GROUND TEMPERATURES. GENERALLY WENT WITH THE WARMER SIDE
OF GUIDANCE LOWS TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE.
A COLD FRONT WILL BRING INCREASING NORTH TO NORTHWEST WINDS LATE
TONIGHT INTO SUNDAY WHICH WOULD BREAK UP ANY FOG. THINK IT WILL
ARRIVE IN NORTHWEST OKLAHOMA BETWEEN 2 AND 4 AM TONIGHT...THEN
THROUGH DURANT BY 11 AM SUNDAY.
SUNDAY WILL BE BREEZY TO WINDY AND COLD WITH CLEARING SKIES. GUSTS
MAY BE IN THE 40 TO 45 MPH RANGE ACROSS MUCH OF THE AREAS WEST OF
I-44...SO A WIND ADVISORY MAY BE NECESSARY. DID NOT ISSUE ONE AT
THIS TIME AS NOT SURE ABOUT HOW MUCH VERTICAL MIXING WILL
OCCUR...ESPECIALLY WITH WET GROUND FROM TODAY/S RAINFALL. HIGHS
WILL AVERAGE ABOUT 10 DEGREES BELOW AVERAGE. LIGHT PRECIPITATION
MAY LINGER EAST NEAR AND EAST OF I-35 DURING THE MORNING HOURS.
SUNDAY NIGHT WILL BE MOSTLY CLEAR AND COLD WITH LOWS IN THE TEENS
AND 20S. WINDS WILL DIMINISH THROUGH THE NIGHT.
MONDAY THROUGH TUESDAY NIGHT...DRY AND QUIET WEATHER CAN BE EXPECTED.
TEMPERATURES WILL BECOME ABOVE AVERAGE BY TUESDAY.
WEDNESDAY AND THURSDAY...ANOTHER COLD FRONT WILL ARRIVE AND POSSIBLY
BRING THE NEXT CHANCE FOR PRECIPITATION...THOUGH THE AMOUNT OF
AVAILABLE MOISTURE REMAINS VERY UNCERTAIN. KEPT LOW PRECIPITATION
CHANCES IN THE FORECAST FOR NOW. LOWERED TEMPERATURES ON WEDNESDAY
WITH A FASTER ARRIVAL OF THE COLD FRONT.
FRIDAY AND SATURDAY...DRY AND WARMER WEATHER ARE FORECAST. WENT
CONSERVATIVE WITH TEMPERATURES FOR NOW THOUGH THE 12Z ECMWF MODEL
DEPICTED MUCH WARMER READINGS THAN CURRENTLY FORECAST. FIRE WEATHER
CONCERNS MAY BECOME ELEVATED.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 42 19 41 / 100 20 0 0
HOBART OK 38 44 19 42 / 60 10 0 0
WICHITA FALLS TX 43 51 24 44 / 90 20 0 0
GAGE OK 33 39 15 48 / 50 10 0 0
PONCA CITY OK 36 38 13 38 / 100 30 0 0
DURANT OK 44 52 24 43 / 100 50 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/30
Hazardous weather outlook, Jan 31, 11:30 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST SAT JAN 31 2015
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LOW CHANCES OF WINTER PRECIPITATION MAY RETURN TO NORTHERN AND CENTRAL
OKLAHOMA THURSDAY.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Drought, Alfalfa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) drought persisted.
Drought, Beckham
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought expanded north across the county.
Drought, Blaine
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
With persistent dry weather. D2 (severe) drought persisted.
Drought, Caddo
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Canadian
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) drought persisted.
Drought, Comanche
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) to D4 (exceptional) drought persisted.
Drought, Cotton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought persisted.
Drought, Custer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought expanded across the county.
Drought, Dewey
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Ellis
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.
Drought, Garfield
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Grady
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
With persistent dry weather, D1 (moderate) and D2 (severe) drought persisted.
Drought, Grant
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) drought persisted.
Drought, Greer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
With persistent dry weather, D4 (exceptional) drought persisted.
Drought, Harmon
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
With persistent dry weather, D4 (exceptional) drought persisted.
Drought, Harper
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Jackson
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
With persistent dry weather, D4 (exceptional) drought persisted.
Drought, Jefferson
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Kay
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) spread over the county and D3 (extreme) developed over southern parts of the county.
Drought, Kingfisher
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) drought persisted.
Drought, Kiowa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.
Drought, Major
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.
Drought, Noble
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
With persistent dry weather, D2 (severe) spread over the county and D3 (extreme) developed over northern parts of the county.
Drought, Roger Mills
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought expanded across the county.
Drought, Stephens
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
With persistent dry weather, D1 (moderate) and D2 (severe) drought persisted.
Drought, Tillman
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.
Drought, Washita
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) expanded across the county.
Drought, Woods
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought persisted.
Drought, Woodward
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
With persistent dry weather, D3 (extreme) drought persisted.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
- Heavy Snow in Indiana, February 1 to 2, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557481, 557482, 557483, 557484, 557485, 557486, 557487, 557488, 557489, 557490, 557491, 557492, 557493, 557494, 557495, 557496, 557497, 557498, 557499, 557500, 557501, 557502, 557503, 557504, 557505, 557506, 557507, 557508, 557509.